North Dakota, 2005Damaging Wind in North Dakota, July 19, 2005
July 19, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 19, 12:59 PM CST, 7 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 12:59 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
159 PM CDT TUE JUL 19 2005
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH FRIDAY NIGHT.
CURRENTLY A COLD FRONT IS WORKING ITS WAY ACROSS THE STATE. AT 17Z
IT WAS ROUGHLY ALONG A LINE FROM MINOT TO DICKINSON...AND SHOULD
MOVE EAST ABOUT 100 MI BY 20Z. THE NAM WEAKENS THE CAP THIS
AFTERNOON ALONG THE FRONT AND WITH A WEAK SHORT WAVE MOVING ACROSS
THE STATE AT THE SAME TIME...COULD SEE CONVECTION DEVELOP. WILL BE
A QUESTION OF TIMING FOR BISMARCK AND MINOT...AS THE RUC AND NAM
DIFFER ON THE SOUNDINGS...WITH THE NAM MUCH MORE DYNAMIC.
CONSEQUENTLY...WILL LIMIT THE CHANCE OF TSTMS TO CENTRAL AND EASTERN
COUNTIES...WITH THE BEST CHANCE IN THE EAST. THE NEXT CHANCE OF
TSTMS WILL BE ON THURSDAY AS A SHORT WAVE MOVES ACROSS THE AREA
ALONG WITH AN ASSOCIATED WEAK SURFACE LOW. TIMING WOULD PUT THE LOW
IN CENTRAL ND AT 18Z. SPEED OF THE LOW WILL MAKE FOR A SORT LIVED
EVENT AND LOOKS LIKE MAIN CHANCE OF AFTN/EVE TSTMS WILL BE IN
SOUTHEAST COUNTIES. ANOTHER UPPER LEVEL SHORT WAVE/SURFACE LOW
COMBINATION WILL MOVE ACROSS THE STATE LATE FRIDAY AND FRIDAY NIGHT
AND APPEARS TO BE A LITTLE STRONGER WITH BETTER DYNAMICS.
.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT.
LITTLE CHANGES ONLY FOR THE EXTENDED FORECAST PACKAGE. LARGE AREA
OF UPPER LEVEL HIGH PRESSURE REMAINS OVER THE CENTRAL UNITED STATES.
THE NORTHERN PLAINS REMAINS UNDER MOSTLY ZONAL FLOW BEFORE GRADUALLY
TRANSITIONING TO A MORE NORTHWESTERLY FLOW ALOFT BY THE MIDDLE OF
NEXT WEEK. A FEW WEAK FRONTAL BOUNDARIES LOOK TO MOVE THROUGH THE
AREA...BUT THESE FEATURES ARE DIFFICULT TO TIME SO LEFT POP AND
WEATHER GRIDS VIRTUALLY UNTOUCHED BESIDES SOME MINOR COSMETIC EDITS.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
&&
TSW/NH
Hazardous weather outlook, Jul 19, 4:07 AM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT TUE JUL 19 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201006-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
507 AM CDT TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VINING
Thunderstorm Wind, McIntosh
- When
- July 19, 8:53 PM CST to 8:58 PM CST
- Where
- McIntosh County, 13 mi E of Ashley
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 46.033, -99.100
A sturdy wooden machine shed destroyed. A 4500 pound Bobcat skid-steer loader flipped over. A mixer mill, fishing boat and motor tossed in a pile of rubble. Marble size hail accompanied the wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, July 19, 20051 death · 1 event
- Heat in Washington, July 19, 20051 death · 1 event
- Lightning Strikes in Georgia, July 19, 20051 injured · $382,000 · 3 events
- Flash Flooding and Flood in Kansas, July 19, 2005$450,000 · 7 events
- Lightning Strike in New Hampshire, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$100,000 · 1 event
- Flash Flood in North Carolina, July 19, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strikes in Rhode Island, July 19, 2005$30,000 · 52 kt wind · 4 events
- Damaging Wind and Lightning Strike in New Hampshire, July 19, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Maine, July 19, 20051 injured · $20,000 · 1 event
- Flash Flood and Hail in Minnesota, July 19 to 20, 20052.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465790.